Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 211, NWS Charleston, SC

June 26, 2008Chatham County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2008, 6:39 PM EDT for Chatham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2008, 6:39 PM EDT (22:39 UTC)
Expired
Jun 26, 2008, 7:08 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:55 PM EDTHAIL 0.75Savannah, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 262238
SVRCHS
GAC051-SCC013-053-262330-
/O.NEW.KCHS.SV.W.0211.080626T2239Z-080626T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAVANNAH...OR ABOUT OVER SAVANNAH...MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SAVANNAH...WHITE BLUFF...
  SANDFLY...ISLE OF HOPE...
  THUNDERBOLT...
  RIVERSIDE...RIVERSIDE...
  WILMINGTON ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3195 8120 3213 8121 3216 8071 3213 8074
      3210 8084 3206 8089 3204 8088 3204 8085
      3202 8083 3197 8084 3194 8088
TIME...MOT...LOC 2239Z 268DEG 13KT 3205 8110

$$
2 follow-up statements
000 
WWUS52 KCHS 262248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU JUN 26 2008

GAC051-SCC013-053-262330-
/O.CON.KCHS.SV.W.0211.000000T0000Z-080626T2330Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
649 PM EDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL JASPER...CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EDGEMERE...OR ABOUT OVER SAVANNAH...MOVING EAST AT 15
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOREST
BEACH...GARDEN CITY...ISLE OF HOPE...RIVERSIDE...SANDFLY...
SAVANNAH...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...
WILMINGTON ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3195 8120 3213 8121 3216 8071 3213 8074
      3210 8084 3206 8089 3204 8088 3204 8085
      3202 8083 3197 8084 3194 8088
TIME...MOT...LOC 2249Z 268DEG 13KT 3204 8107

$$
000 
WWUS52 KCHS 262308
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT THU JUN 26 2008

GAC051-SCC013-053-262318-
/O.CAN.KCHS.SV.W.0211.000000T0000Z-080626T2330Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
708 PM EDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER...CENTRAL
CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES HAS BEEN CANCELLED...

AT 708 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3195 8120 3213 8121 3216 8071 3213 8074
      3210 8084 3206 8089 3204 8088 3204 8085
      3202 8083 3197 8084 3194 8088
TIME...MOT...LOC 2308Z 268DEG 13KT 3204 8099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:57 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 3:57 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT THU JUN 26 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WITH A
SURFACE TROUGH DEVELOPING INLAND. THE TROUGH WILL REMAIN
OVER OR NEAR THE AREA THROUGH SATURDAY. A COOL FRONT WILL THEN
MOVE TOWARD THE REGION LATE SUNDAY OR MONDAY...AND WILL LINGER
NEARBY THROUGH MID WEEK. ATLANTIC HIGH PRESSURE LOOKS TO RETURN
LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
INLAND SURFACE TROUGH HAS STRENGTHENED THIS AFTERNOON...WITH
SURFACE HIGH PRESSURE DISPLACED FURTHER EAST INTO THE ATLANTIC.
DEEP TROPICAL MOISTURE CONTINUES TO PUSH NORTH INTO THE FLORIDA
PENINSULA AND SOUTHERN GEORGIA.

ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST GEORGIA AND
CENTRAL SOUTH CAROLINA THIS HOUR. WIDESPREAD CUMULUS AND ISOLATED
CONVECTION TO THE SOUTH HAS BEEN FAVORED WITHIN DEEPER MOISTURE
PROVIDED BY THE PLUME FROM THE TROPICS...WHILE THUNDERSTORM
ACTIVITY JUST TO THE WEST IS BEING AIDED BY THE ADDITIONAL FOCUS
OF THE INLAND TROUGH. SOUTHEAST SOUTH CAROLINA REMAINS RELATIVELY
CLOUD FREE THIS HOUR...FURTHER DISPLACED FROM THE DEEPER MOISTURE
AND SOMEWHAT LAGGING BEHIND IN DESTABILIZATION DUE TO A PERSISTENT
MID LEVEL CLOUD SWATH JUST RECENTLY DISSIPATED.

HAVE MAINTAINED CHANCE/SCATTERED POPS ACROSS SOUTHEAST GEORGIA AND
INLAND SOUTH CAROLINA COUNTIES FOR THIS AFTERNOON...AS THE
SEABREEZE COULD STILL INITIATE CONVECTION ONCE SOUTH CAROLINA
COUNTIES REACH CONVECTIVE TEMPERATURES. THUNDERSTORMS ARE EXPECTED
TO BE MAINLY TYPICAL PULSE TYPE...WITH ISOLATED STORMS POSSIBLY
PRODUCING BRIEF DAMAGING WIND GUSTS AND LARGE HAIL. DEEP LAYER
MOISTURE AND WEAK WIND FIELDS ALSO SUGGEST THE POTENTIAL FOR
LOCALLY EXCESSIVE RAINFALL.

CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH WITH DIURNAL
STABILIZATION THIS EVENING...LEAVING MID TO HIGH LEVEL CLOUDS. LOW
TEMPERATURES WILL REMAIN ABOVE 70 DEGREES ACROSS THE REGION...WITH
AREAS AT THE COASTLINE ONLY DROPPING TO AROUND 80 DEGREES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
INLAND LEE-SIDE TROUGH PATTERN WILL CONTINUE ON FRIDAY...WITH
PERSISTENT MOISTURE PUSH FROM THE TROPICS/GULF OF MEXICO MAINTAINING
SUFFICIENT DEEP LAYER MOISTURE OVER THE FORECAST AREA. EXPECT
ANOTHER DAY OF DIURNAL CONVECTIVE DEVELOPMENT DRIVEN MAINLY FROM
SEABREEZE FORCING AND ANY INFLUENCES FROM THE INLAND TROUGH. HAVE
MAINTAINED SOLID CHANCE POPS IN THE 30 AND 40 PERCENT RANGE ACROSS
ALL AREAS FRIDAY AFTERNOON AND EVENING...WITH HIGHEST POPS IN THE
SOUTHERN ZONES. DECENT INSTABILITY...MOISTURE AND FORCING DURING
THE AFTERNOON SUGGESTS THE POTENTIAL FOR ISOLATED THUNDERSTORMS
TO BECOME SEVERE.

HIGH TEMPERATURES ON FRIDAY WILL REACH THE LOWER TO MID 90S
INLAND...WITH THE SEABREEZE CIRCULATION KEEPING COASTAL AREAS IN
THE UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LINGERING CONVECTION EARLY AT NIGHT WILL END BY MIDNIGHT AS ACTIVITY
IS MAINLY DIURNALLY DRIVEN WITH LACK OF SHORT WAVES. WILL NEED TO
KEEP WATCH FOR SOME PATCHY FOG IN AREAS WHERE IT RAINED GIVEN THAT
CROSS-OVER TEMPS WILL BE REACHED IN A FEW LOCATIONS. LOWEST TEMPS
WILL BE MAINLY BETWEEN 70 AND 75 DEGREES.

SATURDAY...SHORT WAVE MOVES IN FROM THE SW BY LATE IN THE DAY AS A
SURFACE TROUGH IS FOUND NEAR OR JUST NW OF THE CWFA. PWATS INCREASE
TO BETWEEN 2 AND 2.25 INCHES...WITH SOUNDINGS SHOWING PLENTY OF
MOISTURE THROUGHOUT THE VERTICAL. THIS ALONG WITH A POSSIBLE MCS
OVER N FL/S GA WHICH CUTS DOWN ON INSOLATION /CURRENT MAX TEMPS LOOK
TO BE MAINLY IN THE 80S TO NEAR 90/...POOR LAPSE RATES AND WARM MID
LEVELS ALL POINT TOWARD A LOWER RISK OF STRONG OR SEVER STORMS. AND
GIVEN ATMOSPHERIC PROFILES...HEAVY RAINS MIGHT BE A CONCERN.
HOWEVER...ANY SUNSHINE WOULD BOOST TEMPS ABOVE 90 DEGREES...AND WITH
DEW POINTS IN THE LOWER 70S...SB CAPES WOULD REACH AT LEAST
1500-2000 J/KG...ENOUGH FOR AT LEAST SOME STRONGER STORMS. WILL
LEAVE MENTION IN THE HWO IN THE EVENT THAT CLOUD COVER IS NOT AS
EXTENSIVE AND TEMPS DO CLIMB A BIT HIGHER. MOSTLY SCATTERED POPS FOR
SATURDAY...HIGHEST OVER CENTRAL AND SRN AREAS CLOSER TO THE
APPROACHING SHORT WAVE.

SHORT WAVE PUSHING THROUGH THE AREA SATURDAY NIGHT WILL KEEP PRECIP
GOING WELL INTO THE NIGHT...AND IN FACT POPS IN SOME AREAS OF NRN
AND CENTRAL AREAS MIGHT EVEN BE HIGHER THAN DURING THE DAYTIME. WE
WILL CARRY CHANCE OR EVEN LIKELY POPS...WITH RAIN COOLED AIR
DROPPING TEMPS DOWN AT LEAST INTO THE LOWER 70S MOST LOCATIONS.

SUNDAY...SOUNDING PROFILES DO NOT APPEAR QUITE AS WET AS ON
SATURDAY...ALTHOUGH PWATS ARE STILL AS HIGH AS 1.75 TO 2 INCHES.
WHILE MID LEVEL LAPSE RATES ARE STILL POOR...AND WHERE IT IS ALSO A
LITTLE WARM...LOW LEVEL LAPSE RATES ARE A BIT BETTER. IN
ADDITION...OUR SB CAPES ARE A BIT HIGHER...AND ALTHOUGH THERE IS NVA
DURING MUCH OF THE DAY IN WAKE OF THE DEPARTING EARLY SHORT
WAVE...ANOTHER SHORT WAVE MAY MOVE IN BY LATE IN THE DAY. THIS
SHOULD BE ENOUGH TO AID IN TRIGGERING AT LEAST CHANCE OF CONVECTION.
WITH AN INCREASE IN OVERALL WIND FIELDS AND EVEN SOME LOW LEVEL SRH
/0-3 KM VALUES REACH 100-150 MS/SEC2/...WE MIGHT BE CONCERNED WITH
SOME ROTATION IS ANY STRONGER STORMS THAT ARE ABLE TO GET GOING. MAX
TEMPS AGAIN LOOK TO BE HELD DOWN SOME BY THE CLOUD COVER AND PRECIP
COVERAGE.

BROAD MID AND UPPER LEVEL TROUGH TO MOVE INTO THE ERN STATES MONDAY
AND TUESDAY...WITH A WEAK SURFACE FRONTAL BOUNDARY TO MOVE INTO OR
NEAR THE AREA. WITH OCNL SHORT WAVES ROTATING THROUGH THE
TROUGH...POOLING OF MOISTURE AND CLOSE PROXIMITY TO THE
FRONT...HIGHER THAN NORMAL COVERAGE OF SHOWERS/TSTMS SEEMS
LIKELY...ESPECIALLY ON MONDAY. MAX TEMPS WILL BE NEAR OR A BIT BELOW
NORMAL AS A RESULT.

THE TROUGH ALOFT WEAKENS OR LIFTS OUT WEDNESDAY AND THURSDAY...WHILE
THE SURFACE BOUNDARY WEAKENS OR PUSHES FURTHER INLAND...WHILE ATLC
HIGH PRES ATTEMPTS TO BUILD BACK TOWARD THE REGION. MOISTURE
REMAINS HIGH...SO AT LEAST CHANCE POPS WOULD SEEM IN ORDER. MAX
TEMPS WILL BE CLOSE TO NORMAL.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED SHOWER AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST
GEORGIA...WHERE MOISTURE ACCESS IS BEST AND CONVECTIVE TEMPERATURES
ARE LOWER. CONDITIONS MAY BECOME BRIEFLY MVFR OR LOWER WITHIN ANY
CONVECTION THAT DEVELOPS OVER THE TERMINALS. HAVE UPDATED KSAV TO
INDICATE A TEMPO GROUP FOR -TSRA...AS RADAR TRENDS INDICATE
DEVELOPMENT JUST EAST OF THE TERMINAL. COVERAGE AND LOCATION OF
CONVECTION NEAR KCHS WILL BE HIGHLY DEPENDENT UPON THE SPEED WITH
WHICH THE SEABREEZE PROGRESSES INLAND AND THE TIME AT WHICH THE
HIGHER CONVECTIVE TEMPERATURE IS REACHED. WILL THUS WAIT FOR
CONVECTIVE TRENDS TO BECOME MORE CLEAR BEFORE ADDING ANY SPECIFIC
MENTION OF VCTS OR TSRA AT KCHS AND HANDLE WITH JUST A CB FOR NOW.

ANY CONVECTION WILL DIMINISH IN COVERAGE AFTER SUNSET. LOW LEVEL
JET OVERNIGHT WILL KEEP WINDS FROM COMPLETELY DECOUPLING AT BOTH
TAF SITES...SO ANY FOG DEVELOPMENT IS UNLIKELY.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND
POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH EARLY NEXT
WEEK...OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
WINDS HAVE INCREASED OVER THE COASTAL WATERS THIS AFTERNOON...AS
INLAND TROUGH HAS TIGHTENED THE PRESSURE GRADIENT WITH THE ATLANTIC
SURFACE HIGH. SOUTHERLY WINDS HAVE SURGED UP TO 15 TO 20 KT AT
SEVERAL BUOY LOCATIONS. LOW LEVEL JET WILL BE INCREASING
OVERNIGHT...MAINTAINING HIGHER WIND SPEEDS OVER THE WATERS WITH WAVE
HEIGHTS UP TO 3 TO 5 FT. HAVE CAPPED WINDS BELOW SMALL CRAFT
ADVISORY CRITERIA AT THIS POINT...BUT SUBSEQUENT SHIFTS WILL NEED
TO CLOSELY MONITOR TRENDS TONIGHT. HAVE MAINTAINED SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORM OVER THE MARINE ZONES TONIGHT.

SEABREEZE CIRCULATION COMBINED WITH THE TIGHT GRADIENT WILL
MAINTAIN MODERATE SOUTH-SOUTHWEST FLOW FRIDAY. SOUTH CAROLINA
WATERS...CHARLESTON HARBOR AND OFFSHORE GEORGIA WATERS WILL HAVE
15 TO 20 KT WINDS DEVELOP DURING THE AFTERNOON HOURS...AFTER A
BRIEF LULL IN THE MID MORNING HOURS.

THE ATLC RIDGE AXIS WILL LIE ACROSS THE FL PENINSULA THROUGH EARLY
NEXT WEEK...WITH A FRONTAL BOUNDARY LIKELY TO MOVE INTO THE SE
STATES BY LATE SUNDAY OR MONDAY. THE REMNANTS OF THE FRONT WILL
REMAIN NEARBY THROUGH AT LEAST TUESDAY OR WEDNESDAY...BEFORE ATLC
HIGH PRES MAKES A RETURN THE SECOND PART OF THE WEEK.

THE COMBINATION OF OCNL PINCHING OF THE PRES GRADIENT FROM SATURDAY
THROUGH MONDAY...SEA BREEZE CIRCULATIONS AND NOCTURNAL SURGES
/BEGINNING FRIDAY NIGHT/...WILL ALLOW FOR WINDS/SEAS TO RISE A
LITTLE HIGHER THAN WHAT IS TYPICAL THIS TIME OF YEAR. WIND SPEEDS
WILL BE AS HIGH AS 15-20 KT OR EVEN 20 KT WHEN ANY OF THE
AFOREMENTIONED CONDITIONS DEVELOP...WHICH IN TURN WILL ALLOW FOR
SEAS TO CLIMB TO AS HIGH AS AROUND 5 FT. WE WILL NEED TO KEEP A
CLOSE WATCH ON POSSIBLE MARGINAL SCA CONDITIONS INTO EARLY NEXT
WEEK...ESPECIALLY IN CHARLESTON HARBOR...ON THE OUTER GA WATERS AND
THE NRN MOST SC WATERS. WIND/SEAS ARE THEN EXPECTED TO COME DOWN BY
THE MIDDLE OF NEXT WEEK AS THE FRONTAL BOUNDARY WEAKENS AND ATLC
PRES BEGINS TO BUILD BACK TOWARD THE LOCAL WATERS.

RIP CURRENTS...CONFIDENCE IS A BIT GREATER TODAY THAN AT THIS TIME
YESTERDAY REGARDING THE STRONGER WINDS SUNDAY INTO MONDAY. ALTHOUGH
THIS WILL RESULT IN HIGHER WIND WAVES AND NOT NECESSARILY ANY
SWELLS...WITH THE UPCOMING NEW MOON AND PERIGEE WE MIGHT BE LOOKING
AT AN ELEVATED RISK OF RIP CURRENTS EARLY NEXT WEEK. WE WILL
CONTINUE TO CLOSELY MONITOR THIS POSSIBILITY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 26, 4:35 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT THU JUN 26 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-272045-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
435 PM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM
THE IMMEDIATE COAST. A FEW THUNDERSTORMS MAY BRIEFLY BECOME
SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH
IN DIAMETER. ANY THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY THROUGH MONDAY. DAMAGING
WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP.
SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF
SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

AMZ330-350-352-354-374-272045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
435 PM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-272045-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
435 PM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
DEVELOP LATE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY
FROM THE IMMEDIATE COAST. A FEW THUNDERSTORMS MAY BRIEFLY BECOME
SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN
DIAMETER. ANY THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING AND TORRENTIAL RAINFALL.

RIP CURRENTS...THE COMBINATION OF MODERATE TO STRONG SOUTHERLY WINDS
AND SMALL SWELLS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE
SOUTH CAROLINA BEACHES THROUGH THIS EVENING. THERE HAS ALREADY BEEN
ONE RIP CURRENT RESCUE AT FOLLY BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY THROUGH MONDAY. DAMAGING
WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP.
SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF
SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

RIP CURRENTS...THE COMBINATION OF MODERATE TO STRONG SOUTHERLY WINDS
AND SMALL SWELLS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE
SOUTH CAROLINA BEACHES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Jun 26, 4:50 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT THU JUN 26 2008

GAZ101-118-SCZ047-262130-
EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
450 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM COUNTY
AND JASPER COUNTY THROUGH 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR EBENEZER...OR
ABOUT 12 MILES EAST OF SPRINGFIELD...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND HARDEEVILLE...PURYSBURGH...RIDGELAND...
SWITZERLAND...TILLMAN...EBENEZER...RINCON AND STILLWELL WILL BE
IMPACTED THROUGH 530 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 26, 5:32 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT THU JUN 26 2008

GAZ116-118-SCZ047-051-262200-
COASTAL JASPER-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-
532 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND
JASPER COUNTY THROUGH 600 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR TUTENS...OR ABOUT
8 MILES NORTH OF RICHMOND HILL...MOVING EAST AT 12 MPH.

AREAS IN AND AROUND BLOOMINGDALE...BURROUGHS...GARDEN CITY...
MEINHARD...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT
WILL BE IMPACTED THROUGH 600 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 26, 5:48 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             POOLER                  32.12N 81.25W
06/26/2008  E0.50 INCH       CHATHAM            GA   PUBLIC

&&

JAQ
Special weather statement, Jun 26, 5:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU JUN 26 2008

GAZ099-100-114-115-262245-
BULLOCH-CANDLER-EVANS-TATTNALL-
553 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 645 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR UNDINE...OR ABOUT
8 MILES NORTHWEST OF CLAXTON...MOVING NORTHEAST AT 6 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS
AND PULASKI WILL BE IMPACTED THROUGH 645 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 26, 6:06 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT THU JUN 26 2008

GAZ118-119-SCZ047-051-262230-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
606 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY AND JASPER COUNTY
THROUGH 630 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR GARDEN CITY...OR
ABOUT 6 MILES NORTHWEST OF SAVANNAH. THIS STORM WAS NEARLY
STATIONARY.

AREAS IN AND AROUND BLOOMINGDALE...GARDEN CITY...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AND SAVANNAH AIRPORT
WILL BE IMPACTED THROUGH 630 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 26, 6:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT THU JUN 26 2008

GAZ118-119-SCZ047-048-051-262315-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
635 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY...CHATHAM COUNTY
AND JASPER COUNTY THROUGH 715 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RICHFIELD...OR
ABOUT OVER SAVANNAH...MOVING EAST AT 8 MPH.

AREAS IN AND AROUND GARDEN CITY...ISLE OF HOPE...RIVERSIDE...
SANDFLY...SAVANNAH...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST WILL BE IMPACTED THROUGH
715 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningCHSEffingham39 min
Jun 26, 6:43 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham26 min
Jun 26, 6:50 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester40 min
Jun 26, 7:30 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.